MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010102
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 02/20/2011
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2005 ¿ patient was diagnosed with upper midline large ventral incisional hernia thereby underwent open repair with implant of kugel patch (device 1 and device 2).Per operative notes, ¿the old incision was reopened.There were two large defects up near the xiphoid and down towards the umbilicus.A two large kugel patches (device 1 and device 2) were placed in a horizontal manner and overlapped just very slightly.At the point of overlap, they were sutured together.¿ on (b)(6) 2011 ¿ patient was diagnosed with paraesophageal hernia thereby underwent open repair with implant of synthetic mesh.Per operative notes, ¿the hernia had been completely reduced.A large piece of mesh (device 1 and device 2) throughout the entirety of incision was identified.Patient did have a large amount of omentum protecting bowel below the mesh.Adhesions were lysed just get into the abdomen.Gastroscopy was done and the ge junction was identified intraabdominally.Partially took down the wrap, but in doing so developed a small gastrotomy in the lateral portion of the fundus involved in wrap.This was a pinhole, and bile was draining out of it.The entire paraesophageal hernia was reduced.The cruroplasty was done.The cruroplasty was then bolstered with a piece of synthetic mesh was placed and sutured to the retroperitoneum and crura around the perimeter of the mesh posterior to the esophagus.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the kugel patch (device 2).An additional supplemental emdr was submitted to represent the kugel patch (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24006482
Report Number1213643-2026-00009
Device Sequence Number9405718
Product Code FTL
UDI-Device Identifier00801741016349
UDI-Public(01)00801741016349(10)43GOD185
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010102
Device Lot Number43GOD185
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Initial Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale